MAUDE Adverse Event Report: MEDTRONIC, INC ZINGER GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC ZINGER GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number ZNGRLS180HS
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/01/2023
Type of Reportable Event Death
Event or Problem Description
During a procedure an attempt was made to use a medtronic zinger guidewire and an intuition guidewire.There was no damage noted to device packaging.Only medtronic devices were used in the procedure.One of the guidewires was damaged.It was reported that the device was detached in pieces and one of the pieces was in the body of the patient and remained in the patient.They could not get it from the vessels and as a result the patient died.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: during a stent implantation procedure an attempt was made to use a medtronic zinger guidewire and three intuition guidewires.The devices were inspected with no issues noted.Resistance was not used during use of the devices.Force was not used.It was reported that one guidewire device was detached in pieces and one of the pieces was in the body of the patient and remained in the patient.The detachment occurred at the end of the operation during removal of the devices from the vessel.They could not get it from the vessels and the patient died a few days after the procedure.It was later reported after review of the case by the physician that a detachment of the guidewire did not occur.It was mistakenly thought the guidewire became detached.There were no issues with the medtronic devices used in the procedure.The patient was in a serious condition and had multiple comorbidities.The cause of death was pulmonary embolism.The pulmonary embolism was due to secondary causes the patient did not have previous pci procedures.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
ZINGER GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
Manufacturer (Section G)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key18423861
Report Number1220452-2024-00001
Device Sequence Number12740760
Product Code DQX
UDI-Device Identifier00643169452985
UDI-Public00643169452985
Combination Product (Y/N)N
Initial Reporter CountryKZ
PMA/510(K) Number
K140695
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2026
Device Model NumberZNGRLS180HS
Device Catalogue NumberZNGRLS180HS
Device Lot NumberG23A03515
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by Manufacturer01/15/2024
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date02/09/2024
Date Device Manufactured04/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age50 YR
Patient SexMale
Patient Weight80 KG